MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833558
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer states that during vaccine administration, the needle separated from syringe and vaccine ran down client's arm.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 631984 indicates that here were zero defects found in 572 visual samples and zero defects found in 802 physical samples inspected from the lot.There were no samples submitted with this complaint.The reported condition could not be confirmed without an actual sample to evaluate.The exact root cause could not be determined based on available information.A 6m root cause investigation was conducted and reviewed several potential contributing factors.There was one potential root cause identified that could not be discarded from consideration.The most probable root cause was potentially due to improperly seating the needle to the syringe by the user.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for luer taper, hub leakage and damage.The lot met all defined acceptance criteria and was released.The investigation did not identify a systemic issue with the product or process.The investigation identified a potential root cause that is unrelated to the manufacture of the safety needle.Based on the information available, a corrective and preventive action (capa) is not necessary at this time.It¿s recommended the user consults the instructions for use for guidance when attaching the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6993123
Report Number1017768-2017-05160
Device Sequence Number13716009
Product Code FMI
UDI-Device Identifier10884521005846
UDI-Public10884521005846
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number8881833558
Device Catalogue Number8881833558
Device Lot Number631984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date11/01/2017
Supplement Report FDA Received Date01/18/2018
Patient Sequence Number1